Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Multi-point Taylor expansions of analytic functions


Authors: José L. López and Nico M. Temme
Journal: Trans. Amer. Math. Soc. 356 (2004), 4323-4342
MSC (2000): Primary 30B10, 30E20; Secondary 40A30
DOI: https://doi.org/10.1090/S0002-9947-04-03619-0
Published electronically: May 28, 2004
MathSciNet review: 2067121
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Taylor expansions of analytic functions are considered with respect to several points, allowing confluence of any of them. Cauchy-type formulas are given for coefficients and remainders in the expansions, and the regions of convergence are indicated. It is explained how these expansions can be used in deriving uniform asymptotic expansions of integrals. The method is also used for obtaining Laurent expansions in several points as well as Taylor-Laurent expansions.


References [Enhancements On Off] (What's this?)

  • 1. C. Chester, B. Friedman, and F. Ursell, An extension of the method of steepest descent. Proc. Cambridge Philos. Soc. 53 (1957), 599-611. MR 19:853a
  • 2. K.A. Driver and N.M. Temme, On polynomials related with Hermite-Padé approximations to the exponential function. J. Approx. Theory. 65 (1998), 101-122. MR 99j:41028
  • 3. A.J.E.M. Janssen, On the asymptotics of some Pearcey-type integrals. J. Phys. A: Math. Gen. 25 (1992), L823-L831. MR 93f:41047
  • 4. N.P. Kirk, J.N.L. Connor, P.R. Curtis and C.A. Hobbs, Theory of axially symmetric cusped focusing: numerical evaluation of a Bessoid integral by an adaptive contour algorithm. J. Phys. A: Math. Gen. 33 (2000), 4797-4808. MR 2001h:78004
  • 5. José L. Lopez and Nico M. Temme, Asymptotic expansions of Charlier, Laguerre and Jacobi polynomials. Accepted for publication in The Proceedings of the Royal Society of Edinburgh A (Mathematics).
  • 6. José L. Lopez and Nico M. Temme, Two-point Taylor expansions of analytic functions. Stud. Appl. Math. 109 (2002), 297-311. MR 2003g:30005
  • 7. Raimundas Vidunas and Nico M. Temme, Symbolic evaluation of coefficients in Airy-type asymptotic expansions. J. Math. Anal. Appl. 269 (2002), 317-331. MR 2003c:41041
  • 8. J. L. Walsh, Interpolation and Approximation by rational functions in the complex domain, Amer. Math. Soc., Providence, RI, 1969. MR 36:1672a
  • 9. R. Wong, Asymptotic Approximations of Integrals, Academic Press, New York, 1989. MR 90j:41061

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 30B10, 30E20, 40A30

Retrieve articles in all journals with MSC (2000): 30B10, 30E20, 40A30


Additional Information

José L. López
Affiliation: Departamento de Matématica e Informática, Universidad Pública de Navarra, 31006-Pamplona, Spain
Email: jl.lopez@unavarra.es

Nico M. Temme
Affiliation: CWI, P.O. Box 94079, 1090 GB Amsterdam, The Netherlands
Email: nicot@cwi.nl

DOI: https://doi.org/10.1090/S0002-9947-04-03619-0
Keywords: Multi-point Taylor expansions, Cauchy's theorem, analytic functions, multi-point Laurent expansions, uniform asymptotic expansions of integrals
Received by editor(s): November 14, 2002
Published electronically: May 28, 2004
Additional Notes: The first author thanks the saving bank Caja Rural de Navarra for its financial support. He also acknowledges the scientific and financial support of CWI in Amsterdam
The authors thank the referee for the comments on the first version of the paper
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society